I am asthmatic and have been given solumedrol with antibiotics for upper respiratory infections. This is the third time in one year that this has lead to severe shortness of breath without any asthma symptoms. The other two times I was hospitalized, had cardiac studies, which where normal, and got gradually better without explanations after getting off steroids. I am just starting to wonder if the solumedrol is the the problem because I don't recall having SOB before the medication.
after years of experience of Prednisone and Solu-Medrol drips to control a rare auto-immune disease, I can vouch for the shortness of breath and fatigue factor that you are experiencing. I believe the majority of this type of fatigue stems from the bloating and gastro-intestinal stress the drug causes and the extra pressure that puts on your capacity to take in air. Judging by what you are describing, i believe this to be the more than likely culprit for your symptoms as well.
If your experiencing chest tighness where you feel like someone is sitting on your chest or compressing you, see a doctor immediately, this is something else. However, After 3 days of pulse Solu-medrol this week, my vocal control is very deminished and I fatigue easily while talking. Wired and tired, if you know what i mean. I hope this helps ease your anxiety a little bit.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jan 2010 • 1 answer
Updated 16 Nov 2013 • 2 answers
Updated 28 Nov 2013 • 1 answer
I had 3 days of 1000 mg Solu-medrol in December '14. Had severe migraine 3 wks later that triggered?
Updated 14 Jan 2015 • 1 answer
Updated 16 Jan 2018 • 1 answer